Trying times

Haven't been on for a while,just looking for some advice off you all if possible.

I am on my 5th week with fluoxetine 20mg and insomnia is ruining me. I am also on 120mg propranolol but have been taking 160mg due to being extremely anxious. I go back the docs on Tuesday I don't know whether I need to up my fluoxetine and risk more imsonia or up the propranolol even more to combat the anxiety, could the extreme tiredness be caused by depression or the fluoxetine and propranolol. I am so confused at the moment just feel like stopping everything and having a drink just to get my sleep back. Thankyou for taking time to read.

Skip

Featured Content

Notice: Moderation has changed!

We are thrilled to welcome The Shaw Mind Foundation to the community!

Learn more

Featured by HealthUnlocked

10 Replies

oldest • newest
  • Hi there and welcome, first thing don't even think of having a drink, as it's the worst thing to do for sleep.

    I was on Prozac and found it very good, but it did seem to affect my sleep too, so I guess it's a compromise, I stayed on it, and eventually my sleep improved a bit but it was never the same sleep as before, so yes Prozac seemed to make me more sleepless, but I reckoned for me it was worth it. As it really helped me otherwise.

    In saying all this, it's a decision you alone can make, as we are all different in what we can tolerate, we are different so different antidepressants will be different for everybody.

    Give yourself a chance on it. It does take a while for the system to get used to it, it's a bit soon to be giving up. There are lots of antidepressants out there and some won't interfere with your sleep but could cause weight gain, or line the one I am on now, causes hit flushes. Lol.

    Get into a sleep routine helps, no caffeine after 7pm and maybe a milky drink and a hot bath, turn off all tech well before bedtime as Tech's blue light is stimulating.

    You could also talk it over with your Dr. These are my thoughts , so hope some if it helps you.

    Hannah

  • Thankyou Hannah x

  • Is it your GP that is putting you on all of these meds or are they the result of a mental health referral? If it is your GP and they arent a specialist in the mental health may o suggest you demand a referral? It will take a while but they know what they are doing and how to treat your specific symptoms. Personally i think you would benefit from a change in medication to something like Amitriptyline which has a mild sedative. I am not a doctor btw i am speaking purely from experience.

  • I go back Tuesday think the fluoxetine will have to go , I almost fell asleep in work yesterday I am so damn tired.have had amitryptyline before for a slipped disc in my neck. Are they an anti depressant as well if so I was ok on them

  • They are an anti depressant first and foremost. I think the NHS have too many of them so they are prescribing them for all sorts.

  • I've done a lot of research lately. Prompted recently by a post by deejames on the painconcern forum. About the toll chronic pain has on emotional wellbeing.

    I have come across a tip re GPS. I thought it would be worth a try.

    The advice was research your practice to find out what interests and skills are available within the team. You may find one of them has an interest in mental health.

    Good luck.

  • My docs appt tues,felt really flat for last few days, not spoke to a sole, even in work. It's as though something has took my words away.i just want to sleep whenever I'm at home so I drive round for hours trying to understand my own head.i don't even want to go home 😕Tuesday seems a step too far away this time....

  • Hi there, sorry to hear your having a rubbish time! I have been on 20mg fluoxetine for about 2 years now and i had trouble with them for the first 3 months as i was taking them when i woke up in the morning, I now take them before i go to bed and i found that much better so it may be worth a try. Hope you feel better soon

  • I take them in morning now as my insomnia was even worse when I took them at night.perhaps it's just not for me. Will have to find something soon though that works, I'm at the end of my tether, so frustrated and tired.

You may also like...